IDEAS home Printed from https://ideas.repec.org/a/ecm/emetrp/v65y1997i1p19-58.html
   My bibliography  Save this article

Rational Asset Pricing Bubbles

Author

Listed:
  • Manuel S. Santos
  • Michael Woodford

Abstract

This paper provides a fairly systematic study of rational asset pricing bubbles in an intertemporal competitive equilibrium framework that allows for incomplete markets, productive assets, borrowing limits, and incomplete participation of agents in markets. The main results are concerned with nonexistence of asset pricing bubbles. These results imply that the conditions under which bubbles are possible--including some well-known examples of monetary equilibria--are relatively fragile.

Suggested Citation

  • Manuel S. Santos & Michael Woodford, 1997. "Rational Asset Pricing Bubbles," Econometrica, Econometric Society, vol. 65(1), pages 19-58, January.
  • Handle: RePEc:ecm:emetrp:v:65:y:1997:i:1:p:19-58
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Other versions of this item:

    References listed on IDEAS

    as
    1. Andrew B. Abel & N. Gregory Mankiw & Lawrence H. Summers & Richard J. Zeckhauser, 1989. "Assessing Dynamic Efficiency: Theory and Evidence," Review of Economic Studies, Oxford University Press, vol. 56(1), pages 1-19.
    2. Barro, Robert J, 1974. "Are Government Bonds Net Wealth?," Journal of Political Economy, University of Chicago Press, vol. 82(6), pages 1095-1117, Nov.-Dec..
    3. Olivier Jean Blanchard & Stanley Fischer, 1989. "Lectures on Macroeconomics," MIT Press Books, The MIT Press, edition 1, volume 1, number 0262022834, January.
    4. Blanchard, Olivier Jean, 1979. "Speculative bubbles, crashes and rational expectations," Economics Letters, Elsevier, vol. 3(4), pages 387-389.
    5. Laurence Broze & Ariane Szafarz, 1991. "The Econometric Analysis of Non-Uniqueness in Rational Expectations Models," ULB Institutional Repository 2013/649, ULB -- Universite Libre de Bruxelles.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ecm:emetrp:v:65:y:1997:i:1:p:19-58. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum). General contact details of provider: http://edirc.repec.org/data/essssea.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.